MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK
Model Number 478090-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 8mm permanent cautery hook (pch) instrument has been returned and evaluated by the failure analysis (fa) team.Fa investigations replicated/confirmed the customer-reported complaint of 'the tip broke'.The instrument was found to have a broken main tube approximately 25mm from the distal tip.The component is broken, and there may be missing pieces, but the size of the missing pieces cannot be confirmed.Components adjacent to this broken main tube do not show damage.Probable root cause is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instrument excessive side loading on the instrument can also cause the main tube wall to collapse inwards causing it to crack and subsequently break.A review of the provided image was performed by an intuitive surgical, inc.(isi) failure analysis engineer (afe) on 06-nov-2025.The following additional information was provided: image shows a single site pch with the main tube broken at the interface with the tube adapter (tan component).There is not any obvious missing piece.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, permanent cautery hook (pch) instrument tip was broken.The customer used a backup instrument to continue with the procedure.No fragments fell inside the patient.The procedure was completing as planned with no reported injury.Intuitive followed up with the nurse and obtained the following additional information: the tip of the pch was not detached or broken off.

Brand Name
SINGLE-SITE
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23872954
Report Number2955842-2025-49525
Device Sequence Number5318882
Product Code NAY
UDI-Device Identifier00886874113721
UDI-Public(01)00886874113721(11)250121(10)K10250121
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478090-03
Device Catalogue Number478090
Device Lot NumberK10250121 0052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2025
Initial Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale